Alert archive / Iowa / Wind Chill Advisories in 2016
Wind Chill Advisory 4, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Jan 15, 2016, 3:06 PM CST for 4 counties in Iowa; 4 counties in Minnesota. It took effect at Jan 16, 2016, 3:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2016, 3:06 PM CST (21:06 UTC)
- In effect from
- Jan 16, 2016, 3:00 AM CST
- Expired
- Jan 16, 2016, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN
The radar
The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996 WWUS43 KARX 152106 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 306 PM CST FRI JAN 15 2016 ...BITTERLY COLD LATE TONIGHT THROUGH SATURDAY MORNING... .BITTERLY COLD WIND CHILLS OF 20 TO 25 BELOW ZERO ARE EXPECTED LATE TONIGHT THROUGH SATURDAY MORNING. DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING WHEN WIND CHILL VALUES COULD FALL TO 30 TO 40 BELOW ZERO. IAZ008-009-018-019-MNZ086-087-094-095-160515- /O.NEW.KARX.WC.Y.0004.160116T0900Z-160116T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN 306 PM CST FRI JAN 15 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST SATURDAY. * EXPECT WIND CHILLS TO RANGE FROM 20 TO 25 BELOW LATE TONIGHT THROUGH SATURDAY MORNING...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM SATURDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROSTBITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WETENKAMP
3 follow-up statements
399 WWUS43 KARX 160310 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 910 PM CST FRI JAN 15 2016 ...BITTERLY COLD LATE TONIGHT THROUGH SATURDAY MORNING... .BITTERLY COLD WIND CHILLS OF 20 TO 25 BELOW ZERO ARE EXPECTED LATE TONIGHT THROUGH SATURDAY MORNING. DANGEROUSLY COLD WIND CHILLS ARE ALSO LIKELY SATURDAY NIGHT INTO SUNDAY MORNING WHEN WIND CHILL VALUES FALL TO 30 TO 40 BELOW ZERO. IAZ008-009-018-019-MNZ086-087-094-095-161115- /O.CON.KARX.WC.Y.0004.160116T0900Z-160116T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN 910 PM CST FRI JAN 15 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST SATURDAY... * WIND CHILLS FROM 20 TO 25 BELOW LATE TONIGHT THROUGH SATURDAY MORNING...COLDEST OCCURRING AROUND 9 AM SATURDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROSTBITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ RIECK
194 WWUS43 KARX 161012 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 412 AM CST SAT JAN 16 2016 ...VERY COLD WIND CHILLS THIS MORNING... ...DANGEROUSLY COLD WIND CHILLS TONIGHT INTO SUNDAY... .VERY COLD WIND CHILLS OF 20 BELOW TO 25 BELOW ZERO WILL BE SEEN THIS MORNING ACROSS PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. AFTER A BRIEF RESPITE THIS AFTERNOON...DANGEROUSLY COLD WIND CHILLS WILL OCCUR TONIGHT INTO SUNDAY MORNING AS WIND CHILL VALUES FALL TO 35 BELOW TO 40 BELOW ZERO ACROSS PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. ELSEWHERE...EXPECT WIND CHILLS FROM 20 TO 35 BELOW ZERO. IAZ008-009-018-019-MNZ086-087-094-095-161815- /O.NEW.KARX.WC.W.0001.160117T0300Z-160117T1800Z/ /O.CON.KARX.WC.Y.0004.000000T0000Z-160116T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN 412 AM CST SAT JAN 16 2016 ...A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...A WIND CHILL WARNING THEN TAKES EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL WARNING...WHICH WILL BE IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY. * EXPECT WIND CHILLS IN THE 20 BELOW 25 BELOW ZERO RANGE THROUGH NOON TODAY. * THESE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. * THEN EXPECT DANGEROUSLY COLD WIND CHILLS RANGING FROM 35 BELOW ZERO TO 40 BELOW ZERO FROM THIS EVENING THROUGH NOON SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 6 AM AND 8 AM SUNDAY. * THESE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ079-161815- /O.NEW.KARX.WC.W.0001.160117T0300Z-160117T1800Z/ WABASHA- 412 AM CST SAT JAN 16 2016 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY. * EXPECT WIND CHILLS TO RANGE FROM 35 BELOW TO 40 BELOW ZERO THIS EVENING THROUGH NOON SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 6 AM AND 10 AM SUNDAY. * THESE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ088-096-WIZ017-029-032>034-041>044-161815- /O.NEW.KARX.WC.Y.0005.160117T0300Z-160117T1800Z/ WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE- MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...WINONA...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON 412 AM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY. * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW TO 35 BELOW ZERO THIS EVENING THROUGH NOON SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 6 AM AND 9 AM SUNDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ010-011-029-030-WIZ053>055-061-161815- /O.NEW.KARX.WC.Y.0005.160117T0600Z-160117T1800Z/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-VERNON-CRAWFORD-RICHLAND- GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 412 AM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY. * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO BETWEEN MIDNIGHT AND NOON SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 6 AM AND 10 AM SUNDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ DAS/ROGERS
355 WWUS43 KARX 161758 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1158 AM CST SAT JAN 16 2016 ...DANGEROUSLY COLD WIND CHILLS TONIGHT INTO SUNDAY... BITTERLY COLD THIS AFTERNOON THEN DANGEROUSLY COLD WIND CHILLS WILL OCCUR TONIGHT INTO SUNDAY MORNING AS WIND CHILL VALUES FALL TO 35 BELOW TO 40 BELOW ZERO ACROSS PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. ELSEWHERE...EXPECT WIND CHILLS FROM 20 TO 35 BELOW ZERO. IAZ008-009-018-019-MNZ086-087-094-095-170200- /O.EXP.KARX.WC.Y.0004.000000T0000Z-160116T1800Z/ /O.CON.KARX.WC.W.0001.160117T0300Z-160117T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN 1158 AM CST SAT JAN 16 2016 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY. * EXPECT WIND CHILLS IN THE 10 BELOW TO 25 BELOW ZERO RANGE THIS AFTERNOON.. * DANGEROUSLY COLD WIND CHILLS RANGING FROM 35 BELOW ZERO TO 40 BELOW ZERO FROM THIS EVENING THROUGH NOON SUNDAY... WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 6 AM AND 8 AM SUNDAY. * THESE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ079-170200- /O.CON.KARX.WC.W.0001.160117T0300Z-160117T1800Z/ WABASHA- 1158 AM CST SAT JAN 16 2016 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... * EXPECT WIND CHILLS TO RANGE FROM 35 BELOW TO 40 BELOW ZERO THIS EVENING THROUGH NOON SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 6 AM AND 10 AM SUNDAY. * THESE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ088-096-WIZ017-029-032>034-041>044-170200- /O.CON.KARX.WC.Y.0005.160117T0300Z-160117T1800Z/ WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE- MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...WINONA...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON 1158 AM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW TO 35 BELOW ZERO THIS EVENING THROUGH NOON SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 6 AM AND 9 AM SUNDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ010-011-029-030-WIZ053>055-061-170200- /O.CON.KARX.WC.Y.0005.160117T0600Z-160117T1800Z/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-VERNON-CRAWFORD-RICHLAND- GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1158 AM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 35 BELOW ZERO BETWEEN MIDNIGHT AND NOON SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 6 AM AND 10 AM SUNDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WETENKAMP
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 2:54 PM CST, 12 minutes earlier.
Area forecast discussion, Jan 15, 2:54 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
254 PM CST FRI JAN 15 2016
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 254 PM CST FRI JAN 15 2016
TWO PROBLEMS TO CONTEND WITH THROUGH THE WEEKEND. THE FIRST IS THE
CHANCES FOR SNOW SATURDAY NIGHT WITH THE SECOND BEING THE COLD
TEMPERATURES/WIND CHILLS AND ASSOCIATED HEADLINES.
THE UPPER LEVEL LOW CURRENTLY OVER SASKATCHEWAN WILL DROP DOWN
OVER THE GREAT LAKES SATURDAY NIGHT WITH A PRETTY STRONG SHORT
WAVE TROUGH ROTATING AROUND IT AND ACROSS THE UPPER MIDWEST. THE
15.12Z MODELS SHOW THIS WAVE PRODUCING A PERIOD OF WEAK TO
MODERATE PV ADVECTION IN THE 500-300 MB LAYER AS IT COMES ACROSS.
THE LEFT EXIT REGION OF THE UPPER LEVEL JET WILL ADD SOME WEAK
LIFT TO THE FORCING GENERATED BY THE WAVE. THE BEST QG CONVERGENCE
WITH THIS WAVE LOOKS TO MOVE ACROSS THE SOUTHERN SECTIONS OF THE
FORECAST AREA SATURDAY EVENING IN CONJUNCTION WITH 1 TO 2 UBAR/S
OF UP GLIDE ON THE 275K ISENTROPIC SURFACE. FORECAST SOUNDINGS FOR
KALO OFF THE NAM SHOW A VERY SHORT PERIOD OF SATURATION WITH JUST
SOME WEAK LIFT OCCURRING. THIS SIGNAL STARTS TO SHOW UP SATURDAY
EVENING SO HAVE ADDED SOME 20 TO 30 PERCENT SNOW CHANCES ACROSS
THE SOUTH FOR SATURDAY EVENING AND THEN MAINTAINED THESE INTO THE
OVERNIGHT HOURS...ALTHOUGH THE LIFT AND FORCING WILL BE
DIMINISHING RAPIDLY AFTER 09Z SUNDAY MORNING. GIVEN THE FAST
MOVEMENT OF THIS SYSTEM...ANY SNOW ACCUMULATIONS SHOULD BE ON THE
LIGHT SIDE AND JUST A FEW TENTHS OF AN INCH.
THE COLDER AIR IS ALREADY STARTING TO OOZE INTO THE AREA...BUT
WILL REALLY TANK WITH THE ARRIVAL OF THE UPPER LEVEL LOW. THE
15.12Z GFS INDICATES TEMPERATURES AT 925 MB SHOULD BOTTOM OUT
AROUND -28C AROUND 12Z SUNDAY. THIS SHOULD ALLOW SURFACE
TEMPERATURES TO DROP INTO THE SINGLE DIGITS AND TEENS BELOW ZERO
SATURDAY NIGHT AND ONLY REBOUND TO AROUND ZERO OR REMAIN IN THE
SINGLE DIGITS BELOW ZERO FOR SUNDAY. SUNDAY NIGHT WILL BE ANOTHER
COLD NIGHT AS THE SURFACE HIGH COMES OVER FOR GOOD RADIATIONAL
COOLING CONDITIONS. EXPECTING LOWS FOR MOST AREAS TO BE IN THE
TEENS BELOW ZERO. WIND CHILLS WILL BE AN ISSUE FOR THE ENTIRE
WEEKEND WITH VALUES IN THE 25 TO 40 BELOW RANGE. AFTER
COORDINATION WITH OFFICES TO THE WEST...WILL GO WITH A WIND CHILL
ADVISORY FOR LATE TONIGHT THROUGH SATURDAY MORNING FOR OUR WESTERN
SECTIONS. EXPECTING THAT THIS WILL THEN BE REPLACED BY A WARNING
FOR SATURDAY NIGHT INTO SUNDAY MORNING WITH AN ADVISORY FOR THE
REST OF THE AREA. ANOTHER ADVISORY WILL PROBABLY BE NEEDED FOR
SUNDAY NIGHT INTO MONDAY MORNING WITH A WARNING POSSIBLY NEEDED
ACROSS PARTS OF THE WESTERN SECTIONS.
.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 254 PM CST FRI JAN 15 2016
NO BIG SYSTEMS ON THE HORIZON FOR NEXT WEEK. A COUPLE OF SMALL
CHANCES FOR SOME LIGHT SNOW TUESDAY NIGHT AND AGAIN THURSDAY FROM
SOME PASSING SYSTEMS. THE SNOW CHANCES TUESDAY NIGHT WILL BE TIED
TO A SHORT WAVE TROUGH COMING DOWN FROM THE PACIFIC NORTHWEST.
SOME DIFFERENCES BETWEEN THE 15.12Z ECMWF AND GFS ON THE TRACK OF
THIS SYSTEM WITH THE ECMWF FARTHER NORTH THAN THE GFS. FOR
NOW...WILL STAY WITH THE MODEL CONSENSUS GRIDS AND SHOW A SMALL 20
PERCENT CHANCE MAINLY WEST OF THE MISSISSIPPI RIVER. THE CHANCES
THURSDAY WILL COME FROM ANOTHER SYSTEM CAUGHT IN THE NORTHWEST
FLOW. AGAIN...THE ECMWF IS FARTHER NORTH THAN THE GFS BUT NEITHER
MODEL SHOWS MUCH PRECIPITATION AS HIGH PRESSURE IS BUILDING IN
FROM THE WEST IN THE LOW LEVELS. WILL STAY WITH JUST A SMALL
CHANCE ACROSS THE SOUTHERN SECTIONS TO HONOR THE FARTHER SOUTH GFS
SOLUTION.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1136 AM CST FRI JAN 15 2016
PATCHY FREEZING DRIZZLE AND AREAS OF FOG WERE PUSHING SOUTHEAST OF
THE TAF SITES EARLY THIS AFTERNOON. MVFR CONDITIONS AND BREEZY
NORTHWEST WINDS ARE EXPECTED THROUGH MUCH OF THE TAF PERIOD. AN
ARCTIC AIRMASS WILL PUSH INTO THE REGION THIS AFTERNOON INTO
TONIGHT WITH MVFR STRATUS AND PERSISTENT NORTHWEST WINDS OF 12 TO
18 KTS...GUSTING TO AROUND 25 KTS AT TIMES. A FEW FLURRIES ARE
POSSIBLE LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. OTHERWISE
PLAN ON BKN TO OVC SKY COVER. WE COULD SEE SOME SCATTERING OF THE
STRATUS DECK LATE TONIGHT INTO SUNDAY MORNING BUT FORECAST
CONFIDENCE IS LOW ON THIS OCCURRING.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...WIND CHILL ADVISORY FROM 3 AM TO NOON CST SATURDAY FOR MNZ086-
087-094-095.
IA...WIND CHILL ADVISORY FROM 3 AM TO NOON CST SATURDAY FOR IAZ008-
009-018-019.
&&
SHORT TERM...04
LONG TERM...04
AVIATION...WETENKAMPHazardous weather outlook, Jan 15, 4:24 AM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 424 AM CST FRI JAN 15 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-161100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 424 AM CST FRI JAN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT WATCH FOR AREAS OF FOG THIS MORNING. BESIDE SOME LOCALLY REDUCED VISIBILITIES...SOME OF THIS FOG MAY PRODUCE SOME ICING AND SLIPPERY SPOTS ON UNTREATED ROADWAYS AND SIDEWALKS. COLDER AIR SPILLING INTO THE AREA TONIGHT ON NORTHWEST WINDS WILL PRODUCE WIND CHILLS AROUND 20 BELOW ZERO ACROSS PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA BY EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BITTERLY COLD TEMPERATURES AND WIND CHILLS ARE EXPECTED FROM SATURDAY NIGHT INTO TUESDAY MORNING. PERIODIC WIND CHILL ADVISORIES OR WARNINGS WILL BE NEEDED. THE LOWEST WIND CHILLS WILL OCCUR SATURDAY NIGHT AND SUNDAY MORNING...RANGING FROM 25 TO 40 BELOW. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/RIECK
In the hours before
Special weather statement, Jan 15, 10:19 AM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1019 AM CST FRI JAN 15 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-151830- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1019 AM CST FRI JAN 15 2016 ...ICY TRAVEL IN SPOTS THIS MORNING... PATCHY FREEZING DRIZZLE AND FOG HAS LEAD TO SOME ICY SPOTS ON ROADS THIS MORNING. A FEW ACCIDENTS HAVE BEEN REPORTED IN SOUTHEAST MINNESOTA. ALLOW FOR SOME EXTRA TRAVEL TIME THIS MORNING AND BE PREPARED FOR SOME ICY STRETCHES. WETENKAMP
Nearby
Wind Chill Advisories in Iowa, 2016Wind Chill Advisories in Minnesota, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.